Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 24, 2014, 12:41 AM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 12:41 AM CDT (05:41 UTC)
- Expired
- Apr 24, 2014, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4812 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS74 KAMA 240541 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1241 AM CDT THU APR 24 2014 OKZ001>003-TXZ001>010-241200- /O.NEW.KAMA.WI.Y.0010.140424T0541Z-140424T1200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 1241 AM CDT THU APR 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...THROUGH 7 AM. * IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST WITH VISIBILITIES LESS THAN 3 MILES AT TIMES. THE WINDS WILL ALSO TOSS AROUND LIGHTWEIGHT LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
1 follow-up statement
760 WWUS74 KAMA 241156 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 656 AM CDT THU APR 24 2014 OKZ001>003-TXZ001>010-241300- /O.EXP.KAMA.WI.Y.0010.000000T0000Z-140424T1200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 656 AM CDT THU APR 24 2014 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... WINDS HAVE DECREASED TO BELOW 35 MILES AN HOUR ACROSS THE ADVISORY AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 23, 11:00 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 23, 11:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1100 PM CDT WED APR 23 2014 .AVIATION... FOR THE 06Z TAFS...SOUTHERLY WINDS WILL GIVE WAY TO NORTHERLY WINDS AS A COLD FRONT PUSHES THROUGH THE PANHANDLES TONIGHT. EXPECTED WIND SHIFT WILL BE BY 06Z AT KGUY...07Z AT KDHT...AND 09Z AT KAMA. GUSTY WINDS WILL ACCOMPANY THE FRONTAL PASSAGE...WITH THE WIND SPEEDS EVENTUALLY DECREASING TO BELOW 12KTS BY MIDDAY THURSDAY. THERE IS A SLIGHT CHANCE FOR LIGHT RAIN SHOWERS TO IMPACT KGUY OVERNIGHT...BUT THE CHANCES ARE TOO LOW TO MENTION IN THE TAFS AT THIS TIME. ANY RAIN SHOWERS WOULD LIKELY BRING LOWER CEILINGS AND GUSTY WINDS. NF && .PREV DISCUSSION... /ISSUED 1026 PM CDT WED APR 23 2014/ UPDATE... CRITICAL FIRE WEATHER CONDITIONS ARE ENDING ACROSS THE WRN HALF OF FCST AREA AS OF 10 PM...AND HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE ON SCHEDULE. UPDATED PRODUCTS HAVE BEEN SENT. ANDRADE PREV DISCUSSION... /ISSUED 831 PM CDT WED APR 23 2014/ UPDATE... TSTM ACTIVITY IS DONE FOR TONIGHT SO HAVE CANCELLED SVR TSTM WATCH 88 EARLY FOR ERN OK PNHDL AND ERN TX PNHDL. SFC COLD FRONT WILL MOVE THRU THE REGION TONIGHT. MOST MODELS INCLUDING TTU WRF...NAM...GFS... ECMWF...AND CMC BRING SOME LIGHT QPF IN THE FORM OF LIGHT RAIN SHOWERS TO OK PNHDL LATER TONIGHT BEHIND THE COLD FRONT AND IN ASSOCIATION WITH PASSAGE OF A SHORTWAVE TROF. DECIDED TO INSERT SLGT CHC POPS FOR THE OK PNHDL TO ACCOUNT FOR THIS PSBLTY REST OF TONIGHT. UPDATED PRODUCTS OUT SOON. ANDRADE PREV DISCUSSION... /ISSUED 644 PM CDT WED APR 23 2014/ UPDATE... DRYLINE HAS PUSHED INTO THE EASTERN TEXAS AND OKLAHOMA PANHANDLES...WITH ONGOING CONVECTION QUICKLY MOVING EAST OF THE AMA CWA. ALTHOUGH THE DRYLINE HAS STALLED WEST OF A GUYMON TO AMARILLO LINE...HIGH RES MODELS INDICATE AN ABSENCE OF ANY NEW DEVELOPMENT EAST OF THE DRYLINE. SO HAVE GONE AND REMOVED THE FAR WESTERN STACK OF COUNTIES OUT OF SEVERE THUNDERSTORM WATCH 88. WILL LIKELY REMOVE THE REMAINING COUNTIES OUT OF THE WATCH BEFORE IT EXPIRES AT 11 PM CDT. CLK AVIATION... /00Z TAFS/ VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH ANY CONVECTION REMAINING WELL EAST OF THE TERMINALS. STRONG SOUTHWEST WINDS 20-30 KTS SUSTAINED WILL VEER TO THE WEST THEN TO THE NORTHWEST AS A PACIFIC FRONT SLIDES THROUGH THE AREA. BREEZY SUSTAINED NORTHWEST WINDS 15-25 KTS ARE EXPECTED THURSDAY MORNING WITH WINDS GRADUALLY DIMINISHING TO AROUND 15 KTS BY 16Z WITH WINDS FURTHER DIMINISHING AT THE END OF THE FORECAST PERIOD. CLK PREV DISCUSSION... /ISSUED 338 PM CDT WED APR 23 2014/ SHORT TERM... SEVERE WEATHER QUICK SUMMARY... OVERALL ON TRACK WITH SLIGHTLY BETTER CHANCE FOR AN ISO TOR ACROSS SE TX PANHANDLE. TIMING: THROUGH 9PM HAZARDS: HAIL UP TO BASEBALLS, DAMAGING WINDS TO 70 MPH, AND CHANCE FOR AN ISOLATED TORNADO AREA: EAST OF A SILVERTON TO SPEARMAN TO HOOKER LINE SCATTERED CLOUDS HAVE HINDERED THE EASTWARD PROGRESS OF THE DRYLINE BUT SURFACE OBS SHOW WINDS ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLE SHIFTING TO THE SOUTHWEST. THIS INDICATES THE DRYLINE IS STARTING TO DEVELOP ROUGHLY FROM SILVERTON TO SPEARMAN TO HOOKER. LAPS ANALYSIS EAST OF THIS LINE SHOWS DECENT CAPE VALUES (~1500+ J/KG) WHICH MATCHES UP NICELY WITH OUR 18Z SPECIAL SOUNDING (LAUNCHED PRIOR TO THE DRYLINE DEVELOPMENT). THE SOUTHEASTERN TEXAS PANHANDLES HAS A NICE FETCH OF LOW LEVEL MOISTURE THAT HI-RES MODELS ARE HAVING A HARD TIME CATCHING UP TOO. WITH THAT CONSIDERATION LCL HEIGHTS IN THAT AREA ARE LOWER THAN INDICATED BY THE MODELS. THIS WILL BE AN AREA TO KEEP AN EYE ON AS THE LOWER LCL HEIGHTS, AND THE INCREASED VEERING DUE TO SOUTHEASTERLY SURFACE WINDS IN THIS AREA COULD LEND ITSELF TO INCREASING THE POTENTIAL FOR AN ISOLATED TORNADO. THE SECONDARY VORT MAX MOVING OUT OF THE FOUR CORNERS WILL BE OUR UPPER LEVEL FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT THIS AFTERNOON/EVENING. FORECAST MODELS CONTINUE TO SHOW FAVORABLE CONDITIONS FOR INITIAL DISCRETE SUPERCELLS BEFORE TRANSITIONING INTO A CLUSTER/LINEAR STRUCTURE. THEY ALSO CONTINUE TO FOCUS THIS DEVELOPMENT OVER OUT FAR EASTERN TIER OF COUNTIES. SEVERE WEATHER CONCERNS ARE STILL EXPECTED TO END BY 9 PM AS THE VARIOUS FACTORS BECOME OUT OF PHASE. LONG TERM...MAIN FORECAST CHALLENGE IN THE LONG TERM PERIOD...THURSDAY THROUGH WEDNESDAY...WILL CENTER OVER THE WEEKEND AS A DEEP NEGATIVELY TILTED LOW APPROACHES THE AREA. PRIOR TO THIS SYSTEM...WEAK SHORTWAVE RIDGING ALOFT AND THE PRESENCE OF A SURFACE RIDGE OF HIGH PRESSURE NEARBY WILL LEAD TO COOLER CONDITIONS THURSDAY. THE RIDGE WILL AMPLIFY FRIDAY WHILE A SURFACE LOW DEEPENS ACROSS THE WESTERN HIGH PLAINS. TEMPS WILL REBOUND BACK INTO THE 80S FRIDAY. EVEN WARMER TEMPS ARE EXPECTED SATURDAY AS THE SURFACE LOW FURTHER DEEPENS AND LIFTS FURTHER NORTH. NWP MODELS DEPICT THE DRYLINE MIXING INTO THE EASTERN TEXAS AND OKLAHOMA PANHANDLES ONCE AGAIN ALTHOUGH THE ORIENTATION OF THIS LOW MAY PREVENT THE DRYLINE TO MIX TOO FAR EAST. HAVE OPTED TO MAINTAIN THE SLIGHT CHANCE POPS OVER THE EASTERN ZONES FOR NOW. MODERATE INSTABILITY AHEAD OF THE DRYLINE AND STEEP MID LEVEL LAPSE RATES CAN RESULT IN ANOTHER CHANCE OF STRONG TO SEVERE STORMS. A PACIFIC FRONT WILL DROP INTO THE AREA SUNDAY AS THE UPPER LOW CONTINUES TO DEEPEN AS IT LIFTS ACROSS THE CENTRAL PLAINS. ALTHOUGH TEMPS WILL BE COOLER BEHIND THE FRONT...STRONG WINDS WILL ONCE AGAIN BE PRESENT ACROSS THE AREA. THE UPPER LOW WILL LIFT TOWARD THE GREAT LAKES REGION...WITH NORTHWEST FLOW DEVELOPING ACROSS THE AREA ALOFT. THUS WILL SEE COOL AND DRY CONDITIONS WITH LITTLE CHANCE FOR MUCH NEEDED RAINFALL. CLK FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH LATE THIS EVENING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. A DRYLINE WILL CONTINUE TO MIX INTO THE EASTERN PANHANDLES...LEAVING DRY AND BREEZY SOUTHWEST WINDS IN ITS WAKE. RELATIVE HUMIDITY VALUES WILL RANGE AROUND 10 TO 15 PERCENT BEFORE INCREASING TO ABOVE 20 PERCENT LATE THIS EVENING. MARGINAL ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AS RELATIVE HUMIDITY VALUES WILL BE NEAR 15 PERCENT WHILE NORTHERLY WINDS RANGE NEAR 10 TO 20 MPH. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE DUE TO BREEZY SOUTHWEST WINDS AND RELATIVE HUMIDITIES AROUND 5 TO 15 PERCENT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE SATURDAY THROUGH MONDAY. OUTSIDE OF A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING...THE CHANCE FOR WETTING RAINFALL WILL BE SLIM THROUGH THE PERIOD. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 06/02
Hazardous weather outlook, Apr 23, 10:22 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1022 PM CDT WED APR 23 2014 OKZ001>003-TXZ001>020-241100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1022 PM CDT WED APR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY ACROSS MAINLY THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE AREA WIDE SATURDAY AND SUNDAY AND THE SOUTHERN TEXAS PANHANDLE MONDAY. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH MONDAY.
In the hours before
Local storm report, Apr 23, 8:41 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 2 E QUAIL 34.91N 100.37W
04/23/2014 E0.75 INCH COLLINGSWORTH TX BROADCAST MEDIA
0423 PM HAIL 4 E QUAIL 34.91N 100.33W
04/23/2014 E1.50 INCH COLLINGSWORTH TX BROADCAST MEDIA
HAIL THREE INCHES DEEP
0438 PM HAIL 5 NNW SHAMROCK 35.28N 100.28W
04/23/2014 E1.00 INCH WHEELER TX BROADCAST MEDIA
50 MPH WINDS ALSO REPORTED FROM THIS STORM
0441 PM HAIL 5 NNW SHAMROCK 35.28N 100.28W
04/23/2014 E1.00 INCH WHEELER TX BROADCAST MEDIA
QUARTER SIZE HAIL CONTINUING
0455 PM HAIL 10 NE WELLINGTON 34.96N 100.09W
04/23/2014 E1.50 INCH COLLINGSWORTH TX BROADCAST MEDIA
0455 PM TSTM WND GST 10 NE WELLINGTON 34.96N 100.09W
04/23/2014 E60 MPH COLLINGSWORTH TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1400283 AMA1400284 AMA1400285 AMA1400288 AMA1400286
AMA1400287
EAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:27 AM CDT | Special Weather Statement | AMA | Hansford, Lipscomb, Ochiltree, Sherman | 63 min |
| Apr 24, 1:25 AM CDT | Special Weather Statement | AMA | Beaver, Cimarron, Texas | 65 min |
Nearby
Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.